Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cast

Face turns red immediately after washing with water

Recommended Posts

Is it normal for this happen when on topical retinoids? been using isotrex for the past 3 & half months and I'm finding that as soon as I splash water on my face it turns red. It does go back to normal within 10-15 mins but am a little worried about this.

Link to comment
Share on other sites

If it's any consolation, my face goes a deep red after washing and I've been on Differin for 15 weeks... The problem is, it stays red. I think the best thing is to be grateful if your redness subsides, mine certainly doesn't.

Link to comment
Share on other sites

This kind of redness is a common irritation side effect from using retinoids.

The thing is, you have to be careful and not let it get out of hand. For now, as long as the redness subsides after a few seconds, that should be okay. However, if you notice a general reddening/more blushed look on your face that stays there (or severe tomato-red blushing/flushing in hot weather/laughing/embarassment, etc.) you have to ween off of the medication a bit and let your skin breath.

Most dermatologists say that you should switch to one application per two nights, and if that can't be tolerated, then to 3 applications per week. Of course, your goal would be to work your way back up to a daily dose once your skin can tolerate it.

I ignored the redness and just kept on using retinoids every day, and I ended up with severe redness/irritation that was worse than the acne itself. I ended up having to go through a whole cycle of treatments just to get the retinoid-induced irritation to go away, and I can tell you, it can be worse than acne, so monitor your skin carefully.

Link to comment
Share on other sites

thanks for the replys, I have stopped using the retin-a for a couple of weeks now but I'm not sure whether to stop using it all together because in the 3 and half months I have been using it I have seen absolutely no improvement at all in my skin. My problem is very clogged pores on my nose, cheeks, forehead and chin, literally every pore on my nose is clogged with a blackhead. I'm very frustrated that there has been no improvement so I'm wandering if I should keep on perservering with it or just give up. I have just started using BHA's for the past week and half so don't know what to do.

Link to comment
Share on other sites

^Hmm, recently I've seen a lot of RetinA (tretinoin) users who have been using it for 3, 4 months with little improvement, myself included.

I'm going to have a hard time convincing my derm I need 'tane tomorrow though, but I think why I haven't fully cleared might also have osmething to do with the fact that I'm using the Cream, not the Gel.

Maybe ask your derm for RetinA gel?

Link to comment
Share on other sites

^Hmm, recently I've seen a lot of RetinA (tretinoin) users who have been using it for 3, 4 months with little improvement, myself included.

I'm going to have a hard time convincing my derm I need 'tane tomorrow though, but I think why I haven't fully cleared might also have osmething to do with the fact that I'm using the Cream, not the Gel.

Maybe ask your derm for RetinA gel?

I have been using the gel at 0.05% and still no improvement. I haven't yet tried tazorac which would probably be the next option but to be honest I don't even want to use any more retinoids especially learning that tazorac is the highest strength retinoid I don't think my skin could take that type of a beating anymore, I'm worried it will do more harm than good. I was offered accutane by my derm before she gave me retin-a but told her I would prefer to try other things first. I have another appointment there next week so If she offers it to me again do you think I should take it? obviously at a low dose but would it work for my type of acne? being just extremely clogged pores.

Link to comment
Share on other sites

i broke out on my 3rd day with litttlee bitsy pimples on my forehead! and skin is peeling nasty but luckily i applied Avon moisturizer out of luck

can u apply a moisturizer at bedtime???? and i always put some aloe vera plant on my face cause it helps too

..

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×